Alert archive / California / Wind Advisories in 2011

Wind Advisory 36, NWS Hanford, CA

November 3, 2011

NWS Hanford, CA issued this wind advisory at Nov 3, 2011, 5:34 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2011, 5:34 PM PDT (00:34 UTC)
Expired
Nov 4, 2011, 12:00 AM PDT
In force
6 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WWUS76 KHNX 040034
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
534 PM PDT THU NOV 3 2011

.AN APPROACHING COLD FRONT IS BRINGING GUSTY WINDS TO THE WEST
SIDE OF THE SAN JOAQUIN VALLEY THIS EVENING. 

CAZ089-091-040700-
/O.NEW.KHNX.WI.Y.0036.111104T0034Z-111104T0700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
534 PM PDT THU NOV 3 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE WEST
SIDE OF THE SAN JOAQUIN VALLEY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE
WEST SIDE OF THE SAN JOAQUIN VALLEY. 


* WINDS: SOUTHWEST 15-25 MPH WITH GUSTS TO 40 MPH.

* TIMING: WINDS WILL DIMINISH AFTER MIDNIGHT. 

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN...
  LOS BANOS...COALINGA...MENDOTA

* IMPACTS: GUSTY WINDS WILL CAUSE AREAS OF BLOWING DUST AND
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN

WEATHER.GOV/HANFORD
1 follow-up statement
841 
WWUS76 KHNX 040655
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1155 PM PDT THU NOV 3 2011

CAZ089-091-040800-
/O.EXP.KHNX.WI.Y.0036.000000T0000Z-111104T0700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
1155 PM PDT THU NOV 3 2011

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT FOR THE
WEST SIDE OF THE SAN JOAQUIN VALLEY. 

$$

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 2:38 PM PDT, 2 hours 56 minutes earlier.

Area forecast discussion, Nov 3, 2:38 PM PDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
238 PM PDT THU NOV 3 2011

.SYNOPSIS...
AN APPROACHING FRONTAL SYSTEM WILL MOVE THROUGH THE AREA THIS
EVENING WITH INCREASING CLOUDS AND A CHANCE OF RAIN SHOWERS TO THE
VALLEY AND MOUNTAIN SNOW SHOWERS THROUGH FRIDAY. ANOTHER ROUND OF
SHOWERS IS POSSIBLE IN THE AREA LATE SATURDAY NIGHT AND SUNDAY. MUCH
COOLER THAN AVERAGE TEMPERATURES ARE EXPECTED FRIDAY THROUGH EARLY
NEXT WEEK.

&&

.DISCUSSION...DELIGHTFUL FALL WEATHER IS UPON US THIS AFTERNOON...
BUT A COLD FRONT WILL COME ALONG AND USHER IN A WINTRY CHANGE BY
FRIDAY MORNING. THE COLD FRONT SHOWS UP QUITE WELL ON THE LATEST
SATELLITE IMAGERY...STRETCHING FROM SPOKANE TO NEAR REDDING THIS
AFTERNOON. ALTHOUGH MOISTURE WITH IT IS RATHER LIMITED...IT WILL
BRING SOME SHOWERS TO MUCH OF THE CWA WITH THE EXCEPTION OF THE
KERN COUNTY DESERT TONIGHT. THE UPPER LOW ASSOCIATED WITH THIS
FRONT IS STILL CENTERED ABOUT 500 MILES OR SO OFF THE OREGON COAST
AND IT...TOO...WILL TRACK SOUTHEASTWARD AND BE DIRECTLY OVER THE
CENTRAL CA INTERIOR FRIDAY AFTERNOON. SATELLITE IMAGERY SHOWS
PLENTY OF CELLULAR LOOKING CUMULUS UNDERNEATH THIS LOW WHICH IS
INDICATIVE OF VERY COLD AIR ALOFT. AS THE UPPER LOW APPROACHES
FROM THE NORTHWEST LATER TONIGHT...THE WEST SLOPES OF THE SIERRA
MAINLY NORTH OF KINGS CANYON WILL BE IN A REGION OF VERY FAVORABLE
OROGRAPHICS THANKS TO THE COMBINATION OF A 120+ JET AND STRONG
COLD ADVECTION. THE MODELS ARE ALSO SLOWING THIS SYSTEM DOWN A BIT
AND GENERATING SLIGHTLY HIGHER QPF AS A RESULT...AT LEAST HIGH
ENOUGH TO WARRANT THE ISSUANCE OF A WINTER WEATHER ADVISORY NORTH
OF KINGS CANYON FOR TONIGHT. (FOR DETAILS...PLEASE SEE THE LATEST
SFOWSWHNX...WWUS46)

MUCH OF THE WEST SIDE AND SOUTH END OF THE SJ VLY WILL BE RAIN
SHADOWED UNTIL THE COLD FRONT PASSES AND WINDS TURN INTO THE NW.
THIS MAY NOT HAPPEN UNTIL THE PREDAWN HOURS FRIDAY. IN ITS WAKE...
TEMPERATURES WILL NOT LIKELY RECOVER VERY MUCH AS COLDER AIR
POURS INTO THE REGION. NUMEROUS SHOWERS WILL LINGER OVER THE
MOUNTAINS FRIDAY AFTERNOON BUT BECOME MORE ISOLATED OVER THE
LOWER ELEVATIONS. IN ADDITION...TEMPERATURES THROUGHOUT THE CENTRAL
CA INTERIOR WILL BE A GOOD 10 TO 20 DEGREES COLDER FRIDAY AFTERNOON
COMPARED TO TODAY.

SHOWERS WILL DIMINISH OVER THE MOUNTAINS BY FRIDAY EVENING AS THE
UPPER LEVEL TROUGH EXITS INTO THE GREAT BASIN. YET...LOW CLOUDS
WILL LIKELY LINGER ALONG THE WEST SLOPES OF THE SIERRA...THE NORTH
FACING SLOPES OF THE TEHACHAPI MOUNTAINS AND THE EAST SIDE AND
SOUTH END OF THE SJ VLY THROUGH AT LEAST SATURDAY MORNING.
OTHERWISE...SHORT WAVE RIDGING ALOFT WILL BRING US A BREAK FROM
WET WEATHER SATURDAY WITH TEMPERATURES REMAINING WELL BELOW NORMAL.

IN THE MEANTIME...ANOTHER UPPER LEVEL TROUGH WILL APPROACH FROM
THE NORTHWEST. THIS NEXT SYSTEM LOOKS AS THOUGH IT WILL BE A BIT
WETTER BUT NOT QUITE AS COLD AND BRING ANOTHER ROUND OF SNOW TO
THE HIGHER ELEVATIONS OF THE SIERRA WITH A GOOD CHANCE OF SHOWERS
ELSEWHERE SATURDAY NIGHT AND SUNDAY.

DRY WEATHER AND A MODEST WARMING TREND IS SLATED FOR EARLY NEXT
WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER CA. BEYOND TUESDAY...
THE MODELS ARE POLARIZED AND CONFIDENCE IS VERY LOW AS TO WHAT WILL
HAPPEN. IF THE GFS IS RIGHT...ANOTHER UPPER LEVEL TROUGH WILL BRING
A RETURN OF WET AND UNSEASONABLY COOL WEATHER TO THE CENTRAL CA
INTERIOR DURING THE MIDDLE OF NEXT WEEK. ON THE OTHER HAND...THE
ECM FORECASTS AN UPPER LEVEL RIDGE OF HIGH PRESSURE TO REMAIN OVER
CA WITH A CONTINUATION OF DRY WEATHER AND MILDER THAN NORMAL TEMPS.
UNTIL THE MODELS COME INTO BETTER AGREEMENT...WE ARE FAVORING THE
MORE RELIABLE ECM SOLN.

&&

.AVIATION...
AN APPROACHING STORM SYSTEM WILL SPREAD SCATTERED SHOWERS FROM
AROUND YOSEMITE AFTER 00Z FRI SOUTHWARD THROUGH THE KERN COUNTY
MOUNTAINS BY 12Z FRI...PRODUCING AREAS OF MVFR CONDITIONS ALONG
WITH LOCAL IFR IN MOUNTAIN OBSCURATIONS OVER THE SOUTHERN SIERRA
NEVADA AND TEHACHAPI MOUNTAINS. VFR CONDITIONS WILL OTHERWISE
PREVAIL ACROSS THE CENTRAL CA INTERIOR THRU 18Z FRI.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 8 AM PDT
FRIDAY ABOVE 6000 FEET FOR THE CAZ096.

&&

PUBLIC...DURFEE
AVN/FW...DS
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Nov 3, 10:27 AM PDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1027 AM PDT THU NOV 3 2011

CAZ096-041230-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
1027 AM PDT THU NOV 3 2011

...WINTER WEATHER ADVISORY TONIGHT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO KINGS CANYON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 6000 FEET ELEVATION
FROM 8 PM PDT TONIGHT UNTIL 8 AM PDT FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 6000 FEET ELEVATION
UNTIL 8 AM PDT FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BSO

In the hours before

Special weather statement, Nov 3, 4:15 PM PDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
415 PM PDT THU NOV 3 2011

CAZ089>099-041200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
415 PM PDT THU NOV 3 2011

...DRAMATICALLY COOLER AND UNSETTLED WEATHER ON THE WAY...

A STORM SYSTEM THAT ORIGINATED IN THE GULF OF ALASKA WILL BRING
A BIG CHANGE IN THE WEATHER TO THE CENTRAL CALIFORNIA INTERIOR
TONIGHT AND FRIDAY.

IN THE TEHACHAPI MOUNTAINS...ACCUMULATING SNOW WILL FALL ABOVE
THE PASSES LATE TONIGHT WITH LOCAL AMOUNTS OF AN INCH OR TWO
POSSIBLE BY DAYBREAK. THE SNOW LEVEL WILL FALL TO THE HIGHER
ELEVATIONS OF THE GRAPEVINE AND TEHACHAPI PASS FRIDAY WITH LIGHT
ACCUMULATIONS ON THE MAJOR HIGHWAYS.

TEMPERATURES FRIDAY AFTERNOON WILL AVERAGE 10 TO 15 DEGREES BELOW
NORMAL. HIGH TEMPERATURES IN THE SAN JOAQUIN VALLEY WILL BE NO
HIGHER THAN THE 50S FRIDAY...MAKING IT THE COLDEST DAY SINCE THE
FIRST WEEK OF APRIL IN MANY LOCALITIES.

ANOTHER STORM SYSTEM WILL BRING A RENEWED CHANCE OF LIGHT RAIN
AND HIGHER ELEVATION SNOW TO THE CENTRAL CALIFORNIA INTERIOR BY
LATE SATURDAY NIGHT INTO SUNDAY WITH A CONTINUATION OF WELL BELOW
NORMAL TEMPERATURES.

SANGER

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 6:01 AM PDTSpecial Weather StatementHNXKern3 hr
Nov 4, 6:05 AM PDTSpecial Weather StatementHNXKern3 hr
Nov 4, 9:01 AM PDTSpecial Weather StatementHNXKern3 hr
Nov 4, 3:43 PM PDTWinter Weather AdvisoryHNX43 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.